Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 360, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 27, 2000, 9:22 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 9:22 PM CDT (02:22 UTC)
- Expired
- May 27, 2000, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
290 WUUS54 KJAN 280223 SVRJAN LAC035-123-280315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 922 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CARROLL PARISH IN NORTHEAST LOUISIANA WEST CARROLL PARISH IN NORTHEAST LOUISIANA * UNTIL 1000 PM CDT * AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF OAK GROVE...OR ABOUT 13 MILES SOUTH OF WILMOT...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR OAK GROVE AT 945 PM CDT 59
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:15 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 27, 8:15 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 815 PM CDT SAT MAY 27 2000 UPDATED ZONES TO TAKE OUT ALL MENTION OF AFTER MIDNIGHT AND BECOMING. ALSO ADDED SEVERE WORDING TO THE SOUTHWESTERN ZONES. I .JAN... MS...NONE. AR...NONE. LA...NONE. 32
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 36 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.